Alert archive / Michigan / Winter Storm Warnings in 2013

Winter Storm Warning 2, NWS Grand Rapids, MI

December 23, 2013Muskegon County, Michigan

NWS Grand Rapids, MI issued this winter storm warning at Dec 23, 2013, 8:01 PM EST for Muskegon County, Michigan. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 23, 2013, 8:01 PM EST (01:01 UTC)
Expired
Dec 24, 2013, 2:00 AM EST
In force
6 hr
Issued by
NWS Grand Rapids, MI

County Muskegon County, MI

The radar

The Grand Rapids radar (KGRR), 65 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 8:48 PM ESTSNOW 12Twin Lake, MIUPDATED REPORT...SNOWFALL TOTAL NOW 12 INCHES IN THE LAST 5 HOURS.
Dec 23, 9:00 PM ESTSNOW 5Norton Shores, MIREPORT OF 5-6 INCHES OF NEW SNOWFALL IN THE AREA OF NORTON SHORES AND ROOSEVELT PARK. REPORT RELAYED VIA SOCIAL MEDIA.
Dec 23, 10:00 PM ESTSNOW 7Cloverville, MIUPDATED SNOWFALL TOTAL
Dec 23, 10:19 PM ESTSNOW 181 Ssw Holton, MISNOWFALL REPORT ACCOMPANIED BY A PICTURE VIA SOCIAL MEDIA. AMOUNT RECEIVED WAS OVER 4-5 HOURS TIME.
Dec 23, 10:30 PM ESTSNOW 17Lakewood Club, MIREPORT RELAYED VIA FOX 17 SITE
Dec 23, 11:24 PM ESTSNOW 17.5Twin Lake, MIUPDATED SNOWFALL TOTAL FOR THIS EVENING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS43 KGRR 240101
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
801 PM EST MON DEC 23 2013

MIZ050-240700-
/O.UPG.KGRR.WW.Y.0024.000000T0000Z-131224T1200Z/
/O.NEW.KGRR.WS.W.0002.131224T0101Z-131224T0700Z/
MUSKEGON-
INCLUDING THE CITY OF...MUSKEGON
801 PM EST MON DEC 23 2013

...WINTER STORM WARNING IN EFFECT UNTIL 2 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 2 AM EST TUESDAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * SNOW SHOWERS WILL BE HEAVY AT TIMES.

 * OCCASIONAL SNOWFALL RATES OF TWO INCHES PER HOUR AND RAPID 
   VISIBILITY CHANGES. 

 * ADDITIONAL ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED TONIGHT.
   THIS WILL BRING STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES
   WITH LOCALLY UP TO 14 INCHES POSSIBLE. 

IMPACTS...

 * DRIVING WILL BE EXTREMELY DANGEROUS.

 * ROADS WILL BECOME SNOW COVERED AND VERY SLIPPERY.

 * ADDITIONAL POWER OUTAGES POSSIBLE FROM SNOW ACCUMULATION ON ICE
   COVERED SURFACES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ044-240915-
/O.EXA.KGRR.WW.Y.0024.000000T0000Z-131224T1200Z/
NEWAYGO-
INCLUDING THE CITY OF...FREMONT
801 PM EST MON DEC 23 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
UNTIL 7 AM EST TUESDAY. 

HAZARDOUS WEATHER...

 * SNOW SHOWERS WILL BE HEAVY AT TIMES.

 * OCCASIONAL SNOWFALL RATES OF OVER AN INCH PER HOUR AND RAPID 
   VISIBILITY CHANGES. 

 * ADDITIONAL ACCUMULATIONS BY TUESDAY MORNING 3 TO 6 INCHES.

IMPACTS...

 * DRIVING BECOMING MORE HAZARDOUS WITH POOR VISIBILITIES AND 
   ACCUMULATING SNOW. 

 * UNTREATED SURFACES WILL BE SLIPPERY.

 * ADDITIONAL POWER OUTAGES POSSIBLE FROM SNOW ACCUMULATION ON 
   ICE COVERED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ056-057-064-065-071-072-240915-
/O.CON.KGRR.WW.Y.0024.000000T0000Z-131224T1200Z/
OTTAWA-KENT-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...HOLLAND...
HASTINGS...SOUTH HAVEN...KALAMAZOO
801 PM EST MON DEC 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

HAZARDOUS WEATHER...

 * SNOW SHOWERS WILL BE HEAVY AT TIMES.

 * OCCASIONAL SNOWFALL RATES OF OVER AN INCH PER HOUR AND RAPID 
   VISIBILITY CHANGES. 

 * ACCUMULATIONS BY TUESDAY MORNING OF 3 TO 6 INCHES...LOCALLY 
   HIGHER NEAR THE LAKE. 

IMPACTS...

 * DRIVING BECOMING MORE HAZARDOUS WITH POOR VISIBILITIES AND 
   ACCUMULATING SNOW. 

 * UNTREATED SURFACES WILL BE SLIPPERY.

 * ADDITIONAL POWER OUTAGES POSSIBLE FROM SNOW ACCUMULATION ON 
   ICE COVERED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

HOVING
2 follow-up statements
097 
WWUS43 KGRR 240258
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
958 PM EST MON DEC 23 2013

MIZ050-240700-
/O.CON.KGRR.WS.W.0002.000000T0000Z-131224T0700Z/
MUSKEGON-
INCLUDING THE CITY OF...MUSKEGON
958 PM EST MON DEC 23 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EST
TUESDAY...

HAZARDOUS WEATHER...

 * OCCASIONAL SNOWFALL RATES OF TWO TO THREE INCHES PER HOUR AND
   RAPID VISIBILITY CHANGES.

 * STORM TOTAL ACCUMULATIONS OF 8 TO 16 INCHES WITH LOCAL AMOUNTS
   OF UP TO 24 INCHES EXPECTED.

IMPACTS...

 * SOME ROADWAYS WILL BE IMPASSIBLE. TRAVEL IS STRONGLY
   DISCOURAGED TONIGHT ESPECIALLY FROM WHITEHALL TO TWIN LAKE.

 * ROADS WILL BECOME SNOW COVERED AND VERY SLIPPERY.

 * ADDITIONAL POWER OUTAGES POSSIBLE FROM SNOW ACCUMULATION ON 
   ICE COVERED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ044-056-057-064-065-071-072-241100-
/O.CON.KGRR.WW.Y.0024.000000T0000Z-131224T1200Z/
NEWAYGO-OTTAWA-KENT-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...FREMONT...JENISON...GRAND RAPIDS...
HOLLAND...HASTINGS...SOUTH HAVEN...KALAMAZOO
958 PM EST MON DEC 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

HAZARDOUS WEATHER...

 * SNOW SHOWERS WILL BE HEAVY AT TIMES.

 * OCCASIONAL SNOWFALL RATES OF OVER AN INCH PER HOUR AND RAPID 
   VISIBILITY CHANGES. 

 * ACCUMULATIONS BY TUESDAY MORNING OF 3 TO 7 INCHES...LOCALLY 
   HIGHER NEAR THE LAKE. 

IMPACTS...

 * DRIVING BECOMING MORE HAZARDOUS WITH POOR VISIBILITIES AND 
   ACCUMULATING SNOW. 

 * UNTREATED SURFACES WILL BE SLIPPERY.

 * ADDITIONAL POWER OUTAGES POSSIBLE FROM SNOW ACCUMULATION ON 
   ICE COVERED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

HOVING
326 
WWUS43 KGRR 240704
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
204 AM EST TUE DEC 24 2013

MIZ050-240815-
/O.EXP.KGRR.WS.W.0002.000000T0000Z-131224T0700Z/
MUSKEGON-
INCLUDING THE CITY OF...MUSKEGON
204 AM EST TUE DEC 24 2013

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * A FEW LINGERING LIGHT SNOW SHOWERS AND FLURRIES OVERNIGHT.

 * VERY LITTLE TO NO ADDTIONAL SNOW ACCUMULATION.

IMPACTS...

 * SNOW COVERED ROADS.

 * OVER A FOOT OF SNOW FELL ACROSS PORTIONS OF MUSKEGON COUNTY
   YESTERDAY AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ044-056-057-064-065-071-072-241200-
/O.CON.KGRR.WW.Y.0024.000000T0000Z-131224T1200Z/
NEWAYGO-OTTAWA-KENT-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...FREMONT...JENISON...GRAND RAPIDS...
HOLLAND...HASTINGS...SOUTH HAVEN...KALAMAZOO
204 AM EST TUE DEC 24 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * SNOW SHOWERS.

 * OCCASIONAL SNOWFALL RATES OF OVER AN INCH PER HOUR AND RAPID 
   VISIBILITY CHANGES. 

 * ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO... LOCALLY HIGHER
   NEAR THE LAKE.

IMPACTS...

 * SLIPPERY ROADS.

 * ADDITIONAL POWER OUTAGES POSSIBLE FROM SNOW ACCUMULATION ON 
   ICE COVERED SURFACES AND COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 7:01 PM EST, 1 hour earlier.

Area forecast discussion, Dec 23, 7:01 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
701 PM EST MON DEC 23 2013

LATEST UPDATE...
AVIATION/MARINE

.SYNOPSIS...
ISSUED AT 321 PM EST MON DEC 23 2013

SNOW SHOWERS WILL CONTINUE THIS EVENING AND TONIGHT WITH THE
HEAVIEST SNOW NEAR AND WEST OF US 131. LAKE SHORE AREAS COULD SEE
AN ADDITIONAL 3 TO 6 INCHES OF SNOW TONIGHT WITH LOCALLY HIGHER
AMOUNTS. MORE SNOW IS EXPECTED FOR CHRISTMAS WITH ANOTHER 1 TO 4
INCHES ACROSS ALL OF SOUTHWEST LOWER MICHIGAN. BREEZY CONDITIONS
ON CHRISTMAS MAY POSE A THREAT TO THE ALREADY FRAIL POWER GRID
ACROSS THE REGION.

&&

.UPDATE...
ISSUED AT 546 PM EST MON DEC 23 2013

DOPPLER RADAR SHOWS A WELL DEFINED MESO LOW JUST WEST OF
WHITEHALL. THIS LOW HAS RESULTED IN A SNOW BAND MOVING A BIT
FARTHER NORTH THAN EARLIER ANTICIPATED. AS SUCH WE UPDATED
POPS/WX/SNOW AMOUNTS TO INCLUDE MORE SNOW ACROSS NRN MUSKEGON/SRN
NEWAYGO AND MONTCALM COUNTIES THIS EVENING. STILL EXPECTING THE
BAND TO MOVE BACK SOUTH LATER TONIGHT AS NORTH BOUNDARY LAYER
WINDS DEVELOP.

&&

.SHORT TERM...(TUESDAY AND TUESDAY NIGHT)
ISSUED AT 321 PM EST MON DEC 23 2013

HIGH PRESSURE WILL QUICKLY BUILD INTO THE WESTERN GREAT LAKES EARLY
TUESDAY. BOUNDARY LAYER WINDS WILL BECOME NORTH TO NORTHEASTERLY
TUESDAY MORNING WHICH WILL CAUSE THE LAKE EFFECT TO DIMINISH EARLY.
HOWEVER..BUY TUESDAY AFTERNOON WINDS BECOME WESTERLY AGAIN. SO
INITIALLY THE NORTH WIND SHOULD RESULT IN LAKE EFFECT SNOW SHOWERS
HUGGING THE SHORE NEAR THE POINTS IN WESTERN MASON AND OCEANA
COUNTIES AND PERHAPS FAR WESTERN VAN BUREN COUNTY. THEN BY THE
AFTERNOON THEY SHOULD BEGIN TO SPREAD INLAND AGAIN. WE/LL INCREASE
POPS TO ACCOUNT FOR THAT. GIVEN THAT A RIDGE ALOFT WILL MOVE ACROSS
LAKE MICHIGAN TUESDAY AFTERNOON...SHSN SHOULDN/T GET OUT OF HAND.

ANOTHER UPPER TROUGH WILL APPROACH TUESDAY NIGHT. WE/LL SEE SNOW
DEVELOP AS THE TROUGH APPROACHES LATE EVENING. STEADY SNOW IS
EXPECTED AFTER MIDNIGHT TUESDAY NIGHT. THE MOST SNOW...2 TO 4
INCHES...WILL FALL OVER THE FAR NW CWA. AN INCH OR LESS IS EXPECTED
ELSEWHERE PRIOR TO 12Z WEDNESDAY. THE COLD WEATHER WILL CONTINUE
WITH HIGHS AROUND 20 TUESDAY AND LOWS AROUND 10 TUESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 321 PM EST MON DEC 23 2013

MEDIUM RANGE MODELS IN GOOD AGREEMENT ON THE LARGE SCALE FLOW WITH
DIFFERENCES IN THE SMALLER SCALE FEATURES.

EXPECTING TWO PERIODS OF SNOW IN THE LONG TERM. THE FIRST...
CHRISTMAS DAY INTO THURSDAY... MAY RESULT IN 2 TO 5 INCHES ACROSS
THE AREA. AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE REGION WITH
SHORTWAVES MOVING THROUGH THE FLOW AROUND IT.

THE FLOW THEN BECOMES MORE ZONAL WITH THE CHANCE OF LAKE EFFECT SNOW
CONTINUING. TEMPERATURES WILL RISE TO NEAR FREEZING INTO SATURDAY...
WHICH MAY ALLOW SOME RAIN AT THE ONSET OF THE NEXT SYSTEM SATURDAY
INTO SUNDAY. THE MAIN SYSTEM WILL PASS TO THE NORTH AND ALLOW LAKE
EFFECT TO KICK IN RIGHT BEHIND IT. THIS WEEKEND SYSTEM DOES NOT LOOK
AS PRODUCTIVE AS THE FIRST... AND EXPECT SNOW TOTALS TO BE UNDER 3
INCHES ACROSS MOST OF THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 646 PM EST MON DEC 23 2013

HIGHLY VARIABLE CONDITIONS THIS EVENING IN THE PRESENCE OF LAKE
SNOW BANDS MOVING INLAND. DECIDED TO BRING MKG AND GRR DOWN TO 1/2
MILE AS THE BANDS MEANDER SOUTH TONIGHT. OUTSIDE OF THE HEAVIER
BANDS...WOULD EXPECT TYPICALLY 2SM-3SM VISBYS OR BETTER.
CONDITIONS IMPROVE FROM NORTH TO SOUTH OVERNIGHT AND BY DAYBREAK
TUESDAY MUCH OF THE TERMINALS SHOULD SEE MVFR CONDITIONS RETURN.

&&

.MARINE...
ISSUED AT 646 PM EST MON DEC 23 2013

THE HIGHEST WINDS AND WAVES WILL BE FOUND TONIGHT GENERALLY NEAR
AND SOUTH OF HOLLAND WITH STRONGER SW WINDS BELOW A SFC BOUNDARY
THAT IS SETUP NORTH OF MUSKEGON THIS EVENING. THE HIGHER END
WAVES...POTENTIALLY UP TO 6 FT...WILL BE ESPECIALLY PREVALENT NEAR
SOUTH HAVEN TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 321 PM EST MON DEC 23 2013

ARCTIC AIR RETURNS TODAY AND RIVERS ARE EXPECTED TO LOCK BACK IN
PLACE WITH ICE OVER THE NEXT FEW DAYS. THIS SHOULD SERVE TO
STABILIZE LEVELS. RELATIVELY FLAT ICE ON RIVERS IS A SIGN WATER IS
FLOWING RELATIVELY SMOOTHLY BENEATH. TEMPERATURES WILL REMAIN
BELOW FREEZING...AND WILL RESULT IN CONTINUED ICE GROWTH ON RIVERS
IN SOUTHWEST LOWER MICHIGAN. UNDER THESE CONDITIONS THE THREAT FOR
ICE JAMS IS LOW.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR MIZ050-056-
     057-064-065-071-072.

LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR LMZ844-845.

&&

UPDATE...93
SYNOPSIS...HOVING
SHORT TERM...93
LONG TERM...63
AVIATION...HOVING
HYDROLOGY...WALTON
MARINE...HOVING
Hazardous weather outlook, Dec 23, 3:06 PM EST, 4 hours 55 minutes before
FLUS43 KGRR 231001 CCA
HWOGRR

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
306 PM EST MON DEC 23 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-240845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
306 PM EST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

HEAVY ICE REMAINS ON TREES AND POWER LINES SOUTH OF A LINE FROM
MUSKEGON TO ALMA...WITH WIDESPREAD POWER OUTAGES CONTINUING. WATCH
FOR FALLING TREE LIMBS AND STAY AWAY FROM DOWNED LINES.

THREE TO SIX INCHES OF SNOW ARE POSSIBLE SOUTH AND WEST OF GRAND
RAPIDS TONIGHT. SNOWFALL RATES OF OVER AN INCH PER HOUR AND
WHITEOUTS COULD DISRUPT TRAVEL ON I-196 AS WELL AS ON I-94 WEST OF
BATTLE CREEK AND U.S. 131 SOUTH OF GRAND RAPIDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES ARE FORECAST TO REMAIN BELOW FREEZING THROUGH FRIDAY SO
ICE WILL PROBABLY CONTINUE TO COAT TREE LIMBS ALL WEEK. STRONGER
WINDS ARE EXPECTED FOR CHRISTMAS DAY AND THURSDAY WHICH COULD
AGGRAVATE THE POWER OUTAGE SITUATION.

MORE ACCUMULATING SNOW IS EXPECTED ALONG AND WEST OF A CADILLAC TO
GRAND RAPIDS TO KALAMAZOO LINE STARTING LATE CHRISTMAS EVE...
CONTINUING THROUGH CHRISTMAS DAY AND THURSDAY. ADDITIONAL
ACCUMULATIONS DURING THIS TIME MAY EXCEED SIX INCHES WITH TRAVEL
IMPACTS LIKELY.

RIVER ICE JAM FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-240845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
306 PM EST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT SOUTH OF HOLLAND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE 93

In the hours before

Local storm report, Dec 23, 6:07 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
607 PM EST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             4 ENE GRAND RAPIDS      42.99N 85.59W
12/23/2013  M2.0 INCH        KENT               MI   PUBLIC

            SNOWFALL THROUGH 6 PM. MEASUREMENT TAKE NEAR KNAPPS
            CORNER

&&

JMAPLES
Local storm report, Dec 23, 6:09 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
609 PM EST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     SNOW             TWIN LAKE               43.37N 86.17W
12/23/2013  M6.0 INCH        MUSKEGON           MI   PUBLIC

            REPORT RELAYED VIA SOCIAL MEDIA

&&

JMAPLES
Local storm report, Dec 23, 6:11 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
611 PM EST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     SNOW             MUSKEGON                43.22N 86.25W
12/23/2013  E6.0 INCH        MUSKEGON           MI   PUBLIC

            REPORT RELAYED VIA SOCIAL MEDIA STATED 6.0 INCHES OR MORE
            OF NEW SNOW IN THE AREA.

&&

JMAPLES
Local storm report, Dec 23, 6:44 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
644 PM EST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     SNOW             CLOVERVILLE             43.19N 86.17W
12/23/2013  M5.8 INCH        MUSKEGON           MI   PUBLIC

            PUBLIC REPORT RELAYED VIA SOCIAL MEDIA

&&

JMAPLES
Local storm report, Dec 23, 7:06 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
706 PM EST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     SNOW             FREMONT                 43.47N 85.94W
12/23/2013  M3.0 INCH        NEWAYGO            MI   TRAINED SPOTTER

            NEW SNOWFALL THROUGH 630 PM. SPOTTER NOTED A BURST OF
            HEAVY SNOW BETWEEN 630-645

&&

JMAPLES
Local storm report, Dec 23, 7:15 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
715 PM EST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     SNOW             TALLMADGE               42.99N 85.83W
12/23/2013  M2.0 INCH        OTTAWA             MI   PUBLIC

            REPORT RELAYED VIA SOCIAL MEDIA

0655 PM     SNOW             2 N COMSTOCK            42.32N 85.51W
12/23/2013  M2.5 INCH        KALAMAZOO          MI   PUBLIC

            REPORT RELAYED VIA SOCIAL MEDIA

&&

JMAPLES

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:17 PM ESTSmall Craft AdvisoryGRR62 hr
Dec 24, 3:25 PM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more53 hr

Nearby

Winter Storm Warnings in Michigan, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.